Hail, Logan
- When
- June 24, 10:45 AM MST
- Where
- Logan County, 13 mi NW of Merino
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.617, -103.533
15 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 2:33 AM MST, 8 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 333 AM MDT FRI JUN 24 2005 .SHORT TERM...CHANCES FOR CONVECTION LOOK A BIT BETTER TODAY AS MOISTURE HAS INCREASED AND STATIC STABILITY IS SET TO DECREASE THIS AFTERNOON DUE TO SOME WEAK MID-TROPOSPHERIC COLD ADVECTION. THE THREAT OF SEVERE WEATHER IS ALSO A BIT HIGHER DUE TO THE INCREASED INSTABILITY AND VERTICAL WIND SHEAR ALTHOUGH THE FREEZING LEVELS WILL REMAIN RATHER HIGH. CONVECTION WILL PROBABLY FOLLOW THE USUAL PATTERN...GETTING UNDERWAY IN THE HIGH COUNTRY BY LATE MORNING AND THEN SPREADING TO THE NORTHEAST DURING THE AFTERNOON AND PROBABLY CONTINUING INTO THE NIGHT IN THE FAR NORTHEAST PORTIONS MUCH LIKE THE LAST COUPLE OF NIGHTS. TEMPERATURES WILL PROBABLY BE A BIT COOLER AGAIN DUE TO INCREASED CLOUD COVER AND LOSS OF ORGANIZED DOWNSLOPE. ALL IN ALL THE CURRENT FORECAST APPEARS TO HAVE THINGS PRETTY WELL IN HAND AND DO NOT ANTICIPATE HAVING TO MAKE ANY BIG ADJUSTMENTS. .LONG TERM...ON SATURDAY...THE UPPER LEVEL RIDGE WILL EXTEND FROM AROUND CENTRAL NEW MEXICO INTO THE SRN GREAT PLAINS...WITH A WEAK WEST TO SOUTHWESTERLY FLOW OVR COLORADO. AN ELY SURGE THAT IS PROGGED OVER THE NORTHEAST PLAINS LATE FRIDAY NIGHT BRING A NICE SURGE OF LOW LEVEL MOISTURE INTO THE CWFA. AS A RESULT THIS WILL SET THE TABLE FOR AFTN AND EVENING THUNDERSTORMS ON SATURDAY. INTERACTIVE SOUNDINGS FM THE MESOETA SHOW CAPES AT 18Z RANGING FM 3000-4000 J/KG. BY 21Z HOWEVER...THE LOWER LEVELS ALONG THE URBAN CORRIDOR ARE PROGGED TO DRY OUT CONSIDERABLY AS A SLY SFC WIND PATTERN DEVELOPS. WITH A FVBL DENVER CYCLONE APPARENTLY SETTING UP THIS MAY BE A BIT PREMATURE...ESPECIALLY NORTH OF DENVER. FOR THIS REASON I WILL MAINTAIN THE SCATTERED POPS I INHERITED. FURTHER EAST WHERE THE BETTER MOISTURE RESIDES...PW VALUES OFF THE SOUNDINGS EXCEED 1.25 INCHES WITH THE FLOW AGAIN FAIRLY WEAK...SO HEAVY RAIN WOULD AGAIN BE A GOOD POSSIBILITY. ON SUNDAY THE OVERALL PATTERN AOA 700 MB CHANGES VERY LITTLE. THE LOWER LEVELS HOWEVER ARE MUCH DRIER...ESPECIALLY ALONG THE URBAN CORRIDOR. FCST CAPES MAY RANGE FM 1000 J/KG ALONG THE URBAN CORRIDOR TO 2000 J/KG IN THE NORTHEAST PLAINS. ALTHOUGH DRIER THERE IS STILL ENOUGH MSTR AVBL FOR AT LEAST A SLGT CHANCE OF THUNDERSTORMS IN THE AFTN AND EVENING. THIS AGAIN LOOKS OKAY IN THE CURRENT GRIDS SO NO BIG CHANGES TO SUNDAY EITHER. AS FOR THE RMNDR OF THE FCST WILL LEAVE THINGS AS IS AT THIS TIME. && .BOU...NONE. && ET/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT FRI JUN 24 2005 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE HIGH COUNTRY...THEN MOVE ACROSS THE URBAN CORRIDOR DURING THE EARLY AFTERNOON AND SPREAD FURTHER EAST THEREAFTER. A FEW STORMS WILL LINGER INTO THE LATE NIGHT HOURS ON THE FAR NORTHEAST PLAINS. THE THREAT OF SEVERE WEATHER IS A BIT HIGHER ON THE PLAINS TODAY THAN YESTERDAY AS INSTABILITY...MOISTURE AND VERTICAL WIND SHEAR HAVE ALL INCREASED FROM WHAT WAS AVAILABLE ON THURSDAY. LARGE HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS. BRIEF HEAVY RAINS ARE ALSO POSSIBLE WHICH COULD CREATE LOCALIZED FLOODING PROBLEMS. WEAK UPSLOPE FLOW AT THE SURFACE AND A MINOR DISTURBANCE ALOFT WILL CREATE THE FAVORABLE CONDITIONS FOR THE STRONG AFTERNOON CONVECTION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH SUNDAY. ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST IN THE ATMOSPHERE TO SUPPORT MORE SEVERE THUNDERSTORMS ACROSS THE FRONT RANGE METRO AREAS AND EASTERN PLAINS...WITH LARGE HAIL AND HEAVY RAINFALL BEING THE PRIMARY THREATS. THE ATMOSPHERE IS THEN EXPECTED TO DRY SOMEWHAT EARLY NEXT WEEK. THIS SHOULD REDUCE THE THREAT OF THUNDERSTORMS AND ANY SEVERE WEATHER ESPECIALLY BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. D-L/DBB
The Cheyenne radar (KCYS), 122 km away, was scanning. The volume nearest the first event began at 17:42 UTC.
15 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462400, 5462401, 5462402, 5462403, 5462404, 5462405, 5462406, 5462452, 5462453, 5462454, 5462455, 5462456, 5462457, 5462458, 5462459.